MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Catalog Number SEP8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01632; 3005168196-2016-01634.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an ilio-femoral deep vein thrombosis (dvt) using indigo system separators 8 (sep8) and indigo system aspiration catheter 8 (cat8).During the procedure, while in use with the cat8, a sep8 bulb broke off after being used during multiple passes.The physician noticed that the sep8 bulb broke off within the cat8 under fluoroscopy and therefore the sep8 was removed.The physician was able to retrieve the broken sep8 bulb by removing the cat8.Upon inspection of the cat8 after removal, the physician noticed the cat8 tip was kinked and stretched due to extensive clot burden.The physician then decided to use a new cat8 with a new sep8.However, the new sep8 bulb broke off while being used to clear the tip of the cat8 as well.The physician noticed the broken sep8 bulb under fluoroscopy therefore the sep8 was removed and the physician then removed the cat8 in order to remove the broken sep8 bulb within it.The physician then re-inserted the same cat8 into the patient¿s body and completed the procedure using a new sep8.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6109931
Report Number3005168196-2016-01633
Device Sequence Number672650
Product Code DXE
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/06/2019
Device Catalogue NumberSEP8
Device Lot NumberF67241
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR